Alert archive / Missouri / River Flood Warnings in 2021

River Flood Warning 58, NWS Kansas City, MO

April 29, 2021Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 29, 2021, 9:24 AM CDT for Cooper County, Missouri. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 9:24 AM CDT (14:24 UTC)
Expired
Apr 29, 2021, 6:56 PM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 15.07 ft at Apr 29, 2021, 12:00 PM CDT.

actionminormoderate5101504/2904/30
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

223 
WGUS43 KEAX 291424
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
924 AM CDT Thu Apr 29 2021

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Lamine River near Otterville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&


MOC053-301430-
/O.NEW.KEAX.FL.W.0058.210429T1424Z-210501T0158Z/
/OTTM7.1.ER.210429T1436Z.210429T1800Z.210430T0157Z.NO/
924 AM CDT Thu Apr 29 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for
  the Lamine River near Otterville.
* From this morning to Friday evening.
* At 9:15 AM CDT Thursday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 16.8 feet this afternoon. It will then 
  fall below flood stage this evening.
* Impact...At 15.0 feet, Low lying woodlands and fields along the 
  river flood.
* Impact...At 18.0 feet, Some gravel roads upstream and downstream 
  from Otterville are under water. In addition State Highway 135 may 
  be overtopped by flood waters 2 miles north of Clifton City.


&&

LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298
      3869 9294

$$

Klaus
1 follow-up statement
568 
WGUS83 KEAX 292356
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
656 PM CDT Thu Apr 29 2021

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Lamine River near Otterville affecting Cooper County.

MOC053-300100-
/O.CAN.KEAX.FL.W.0058.000000T0000Z-210429T2356Z/
/OTTM7.1.ER.210429T1610Z.210429T1815Z.210429T1925Z.NO/
656 PM CDT Thu Apr 29 2021

...The Flood Warning for the Lamine River near Otterville has been 
cancelled...

The Flood Warning is cancelled for
  the Lamine River near Otterville.
* At 6:15 PM CDT Thursday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 2.4 feet early Tuesday 
  afternoon.


&&

LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298
      3869 9294

$$

73

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:20 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 29, 6:20 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Thu Apr 29 2021

.Discussion...
Issued at 153 AM CDT THU APR 29 2021

OVERVIEW:

Precipitation exited the area overnight, and gradually clearing
skies will return today. Expect a dry forecast through the weekend
with highs in the 70s and 80s. Our next chance for showers and
thunderstorms will arrive Sunday night as a wave moves toward our
area. Expect an active pattern through mid next week with
temperatures just a bit cooler.

THURSDAY:

Thankfully, showers and thunderstorms have now exited the area.
But they left some pretty significant rainfall totals in their
wake. The far south CWA saw amounts as high as 3-5 inches which
led to some local flash flooding. Additionally, we have seen some
response in the rivers with a few expected to rise to flood stage
by later today. Outside of that, we're expecting to see gradual
clearing in the clouds through mid morning and plenty of sunshine
by the afternoon. Post cold front and amid northwest flow, we are
going to feel quite a bit colder with highs only reaching the
lower 70s by the afternoon. As the trough axis makes headway to
the east, expect northwest winds to become a bit gusty today.
Winds could gust up to 25 to 30 mph today. Winds will chill out
after sunset with clear skies overnight and temperatures expected
to dip into the mid 40s.

FRIDAY THROUGH SUNDAY:

Expect Friday to be a nice day as surface high pressure begins to
build back in and winds turning southerly by the afternoon. We
will see a bit of recovery on the temperatures side with highs
reaching the mid 70s to upper 70s. We will also see lots of
sunshine. As we head into Saturday, we will remain in southerly
surface flow and will see the return of 80s to the forecast and
dry conditions continuing. Similar conditions can be expected on
Sunday with highs toping out in the low 80s again, but cloud cover
will begin to increase by the afternoon as a wave slides out of
the southwest toward out area.

SUNDAY NIGHT AND NEXT WEEK:

As we approach Sunday night, a cut off low over the southwest will
rejoin the main flow and will be headed toward out area. This looks
to bring our next chance of precipitation for the forecast area.
While details are still unclear, it does look like there is a chance
for some thunderstorm activity, especially as another short wave
makes it into the area on Monday.  On and off precipitation chances
look to continue into the middle of next week as several shortwaves
round the base of an upper level trough. As far as temperatures go,
expecting to see a cool down next week with highs in the upper 60s
to low 70s and lows mainly in the 40s and 50s.

&&

.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 540 AM CDT THU APR 29 2021

Clouds will continue to clear this morning with clear skies
expected by the afternoon. Winds may become a bit gusty out of the
northwest, with gusts of 20 knots possible today. Winds will
diminish after sunset this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...HB
Hazardous weather outlook, Apr 29, 4:57 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Thu Apr 29 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Thu Apr 29 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Several chances for showers and thunderstorms next week, beginning
Sunday through Monday and mid-next week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:46 PM CDTAreal Flood WarningEAXCass, Johnson11 hr
Apr 28, 10:26 PM CDTAreal Flood AdvisoryEAXBates, Cass, Johnson, Pettis8 hr
Apr 28, 10:44 PM CDTRiver Flood WarningEAXBates, Cass, Henry34 hr
Apr 29, 1:56 AM CDTRiver Flood WarningEAXCooper39 hr
Apr 29, 1:56 AM CDTRiver Flood WarningEAXCooper, Saline31 hr
Apr 29, 6:12 AM CDTRiver Flood WarningEAXJohnson, Pettis13 hr

Nearby

River Flood Warnings in Missouri, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.